Alert archive / Nevada / Special Weather Statements in 2011
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 2, 2011, 2:54 PM PDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 2:54 PM PDT (21:54 UTC)
- Expired
- Aug 2, 2011, 3:45 PM PDT
- In force
- 51 min
- Issued by
- NWS Elko, NV
The radar
The Salt Lake City radar (KMTX), 171 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WWUS85 KLKN 022154
SPSLKN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
254 PM PDT TUE AUG 2 2011
NVZ033-022245-
EXTREME EASTERN ELKO COUNTY NV-
254 PM PDT TUE AUG 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
345 PM PDT...
AT 249 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 26 MILES EAST OF CURRIE...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
U.S. HIGHWAY 93 SOUTH OF WENDOVER...
RURAL SOUTHEASTERN ELKO COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4029 11417 4038 11438 4069 11422 4062 11403
4040 11403
TIME...MOT...LOC 2153Z 201DEG 10KT 4038 11427
$$
TURNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 2, 10:15 AM PDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 2, 10:15 AM PDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1015 AM PDT TUE AUG 2 2011 .SYNOPSIS...LINGERING MONSOON MOISTURE WILL COMBINE WITH A TROUGH TO THE WEST TO RESULT IN SOME SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. THUNDERSTORMS MAY BE A BIT LESS NUMEROUS OVER THE NEXT FEW DAYS AS DRIER AIR TRIES TO MOVE IN FROM THE WEST. && .AVIATION UPDATE...FOR THE 18Z TAFS...SCATTERED CONVECTION EXPECTED TO IMPACT AIRCRAFT OPERATIONS THIS AFTERNOON AND EVENING. SUFFICIENT MONSOON MOISTURE PERSISTS FOR SCT -TSRA AND IT APPEARS INSTABILITY WILL BE SUFFICIENT TO SUPPORT SOME STRONG/ORGANIZED CONVECTION. CUMULUS ALREADY BUILDING OVER CENTRAL NEVADA AS OF 10 AM. FOR NOW...MENTIONED VCTS/CB AT ALL TAF SITES STARTING AT 19Z. CONFIDENCE IS HIGHEST THAT CONVECTION WILL AFFECT KEKO TERMINAL...SO MAINTAINED A TEMPO GROUP FOR KEKO FOR -TSRA/GUSTY ERRATIC WINDS FROM 19Z-23Z. STRONGEST CONVECTION TO FAVOR NE NEVADA THIS AFTERNOON AND TONIGHT...WHERE SOME STORMS WILL PRODUCE GUSTY OUTFLOW WINDS TO 45 KTS...SMALL HAIL...AND FREQUENT LIGHTNING. TAF AMENDMENTS AND FURTHER TEMPO GROUPS EXPECTED THIS AFTERNOON. TURNER && .PREV DISCUSSION... /ISSUED AT 804 AM / SYNOPSIS...LINGERING MONSOON MOISTURE WILL COMBINE WITH A TROUGH TO THE WEST TO RESULT IN SOME SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. THUNDERSTORMS MAY BE A BIT LESS NUMEROUS OVER THE NEXT FEW DAYS AS DRIER AIR TRIES TO MOVE IN FROM THE WEST. UPDATE...SPOTTY SHOWERS AND EVEN A STRAY THUNDERSTORM ARE MOVING ACROSS THE REGION THIS MORNING AHEAD OF SHORTWAVE TROUGH AND JET STREAK. PLENTY OF MOISTURE APPEARS TO BE LINGERING ACROSS THE REGION WITH MODEL PWAT'S OF 1/2 TO 1 INCH ACROSS THE CWA EXPECTED TO LINGER ALL DAY...WITH CAPE EXPECTED TO RANGE FROM 500 TO 1000 J/KG ACROSS PARTS OF THE REGION /ESPECIALLY NORTHEASTERN NEVADA/ AND NEGATIVE LI'S ACROSS THE BOARD. THUS...HAVE SIGNIFICANTLY INCREASED POPS FOR TODAY AND ESPECIALLY THIS AFTERNOON. TEMPS TODAY LOOK REASONABLE AND WERE NOT ALTERED. NO CHANGES BEYOND TODAY AT THIS TIME. RCM FIRE WEATHER...INCREASED THUNDERSTORM COVERAGE ACROSS THE DISTRICT TODAY AS LATEST GUIDANCE INDICATES SIGNIFICANT AMOUNTS OF MOISTURE AND INSTABILITY. EXPECT A MIX OF WET AND DRY STORMS...BUT WHEN COMBINED WITH RECENT RAINS OVER THE PAST SEVERAL DAYS...DO NOT EXPECT THAT A RED FLAG WARNING FOR DRY LIGHTNING WILL BE NECESSARY. RCM PREV DISCUSSION... /ISSUED AT 352 AM / SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS TODAY. AN UPPER LEVEL TROUGH WILL MOVE INTO THE WEST...SHIFTING MONSOON MOISTURE EASTWARD. INCREASINGLY DRIER WEATHER IS PROJECTED AS THE WEEK UNFOLDS. SHORT TERM...TODAY AND WEDNESDAY. THE FORECAST PERIOD WILL COMMENCE WITH A RIDGE OF HIGH PRESSURE CENTERED OVER TEXAS AND THE CENTRAL PLAINS AND WITH A LONGWAVE TROF MOVING INTO THE WEST. THE 588 DAM WILL BISECT NEVADA...BUT AS TIME ELAPSES...THIS BENCHMARK WILL SINK SOUTHEASTWARD THIS FORECAST PERIOD...SIGNALING A DROP IN UPPER LEVEL HEIGHTS OVER THE LKN CWA. TODAY...THE APEX OF MOISTURE ADVECTION WILL SHIFT EASTWARD...ALTHOUGH THUNDERSTORMS WILL LINGER THROUGH THE FORECAST PERIOD...WITH EMPHASIS ON THE EASTERN ZONES. THE JET WILL MOVE ACROSS WESTERN NEVADA TODAY AND EXIT THE LKN CWA ON WEDNESDAY. BY 18Z TODAY...THE NAM12 HAS WIDESPREAD -1 TO -3 LIFTED INDICES...AND 200 TO 400 J/KG OF CAPE...A DRASTIC REDUCTION IN BOTH VARIABLES FROM THE PREVIOUS TWO DAYS...BUT STILL ENOUGH TO SUSTAIN CONVECTION. PWS HAVE ALSO DECREASED...NOW RANGING FROM .50 TO .80 OF AN INCH. NUMEROUS INVERTED V SOUNDINGS FOR THIS AFTERNOON. ANTICIPATE ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE BETTER CONVECTIVE INGREDIENTS MATERIALIZING OVER THE EASTERN ZONES. ANEMIC PWS WILL MOVE INTO CENTRAL NEVADA ON WEDNESDAY. LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. SYNOPTIC PATTERN WEDNESDAY NIGHT STARTS WITH LARGE UPPER RIDGE OVER THE SOUTHERN TIER OF THE UNITED STATES WITH A WEAK TROUGH OVER THE PACIFIC WEST. A MAINLY SOUTHWEST FLOW WILL CONTINUE TO SCOUR MOISTURE EASTWARD. 1000-500 MB MUCAPE VALUES REMAIN AROUND 500-1000 J/KG OVER THE EASTERN PART OF THE AREA AND SO HAVE KEPT ISOLATED SHOWERS AND THUNDERSTORMS IN FOR ELKO AND WHITE PINE COUNTIES. THURSDAY COULD BE SOMEWHAT INTERESTING AS MODELS SHOW CAPE VALUES OF 400-800 J/KG OVER THE EAST...WITH ABOUT 40 KNOTS OF BULK SHEAR IN THE SAME AREA. MODEL SOUNDINGS DURING THIS TIME SHOW DRYING TAKING PLACE OVER WHITE PINE COUNTY...BUT BECOMING MORE MOIST OVER NORTHERN ELKO COUNTY ALONG WITH FAIRLY UNSTABLE CONDITIONS. HAVE RAISED POPS OVER IN THE EAST AS A RESULT. SHOWER ACTIVITY EXPECTED TO COME TO AN END DURING THE EVENING AND OVERNIGHT HOURS THURSDAY. MODELS SHOW THE DRY AIR CONTINUING TO INFILTRATE THE AREA FRIDAY AFTERNOON AS A 700-500MB CIRCULATION SETS UP OVER SOUTHERN ARIZONA WHICH WILL HELP TO CUT OFF ANY SUBTROPICAL MOISTURE FROM SOUTHERN CA/SOUTHERN NV AND THE WESTERLIES REMAIN STRONG ENOUGH TO SHUNT EVERYTHING EAST THROUGH THE REMAINING PERIOD. LOOK FOR AFTERNOON HIGHS TO REMAIN IN THE LOW 90S THROUGH THE PERIOD WITH BENIGN WEATHER EXPECTED. AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH THE BEST CHANCES OVER THE EASTERN HALF OF THE FORECAST AREA...KEKO AND KELY. ISOLD -TSRA POSSIBLE AT KTPH...BUT WITH 10% CHANCE WILL KEEP CB IN TAF. GUSTY OUTFLOWS WITH WINDS VRB20G40KT POSSIBLE WITH STORMS...ALONG WITH REDUCTIONS TO MVFR FOR VSBY DUE TO LOCALLY HEAVY RAIN AND BLOWING DUST. OTHERWISE...VFR CONDITIONS WILL BE EXPECTED THROUGH THE 24-HOUR PERIOD. FIRE WEATHER...UPPER LEVEL TROUGH WILL EFFECTIVELY CUT OFF MONSOONAL FLOW...MILD PATTERN ON TAP. WATER VAPOR IMAGERY DEPICTS A DRY SLOT OF AIR ENTERING THE SILVER STATE AS HIGH PRESSURE GETS PUSHED EASTWARD. ISOLATED TO SCATTERED THUNDERSTORMS WILL LINGER INTO THURSDAY...BUT DRIER CONDITIONS ARE PROJECTED AS MONSOON MOISTURE GETS SHIFTED EASTWARD. VERY POOR RH RECOVERY AT NIGHT ANTICIPATED BY THE WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99
Hazardous weather outlook, Aug 1, 7:17 PM PDT, 19 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 717 PM PDT MON AUG 1 2011 NVZ013-030>037-020330- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 717 PM PDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. THE MONSOON SURGE IS COMING TO A CLOSE FOR THE WESTERN GREAT BASIN...THUNDERSTORMS WILL LINGER INTO THE EVENING BUT WILL BE ISOLATED TO SCATTERED IN NATURE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MORE THUNDERSTORMS ARE FORECAST FOR TUESDAY WITH A DRYING TREND PROJECTED AS THE WEEK UNFOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Local storm report, Aug 2, 11:52 AM PDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1152 AM PDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND DMG 16 SSW PARADISE VALLEY 41.29N 117.66W
08/01/2011 HUMBOLDT NV PUBLIC
TWO SMALL PIECES OF METAL ROOFING BLEW OFF A HOME AND AN
ADJACENT HOUSE TRAILER. ONE PIECE OF METAL ROOFING LANDED
APPROXIMATELY 100 FEET FROM THE STRUCTURES.
&&
MFITZSIMSpecial weather statement, Aug 2, 2:25 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 225 PM PDT TUE AUG 2 2011 NVZ032-036-022200- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 225 PM PDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA AND SOUTHERN ELKO COUNTIES UNTIL 300 PM PDT... AT 222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINE VALLEY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PINE VALLEY... STATE HIGHWAY 278 NEAR PINE VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4062 11616 4044 11589 4029 11615 4039 11634 TIME...MOT...LOC 2124Z 227DEG 13KT 4041 11617 TURNER
Special weather statement, Aug 2, 2:45 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 245 PM PDT TUE AUG 2 2011 NVZ032-034-036-022230- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 245 PM PDT TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND SOUTHERN ELKO COUNTIES UNTIL 330 PM PDT... AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALISADE TO 8 MILES EAST OF JIGGS...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LEE... CARLIN... SPRING CREEK... ELKO... SOUTH FORK RESERVOIR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4092 11600 4071 11512 4034 11546 4055 11637 TIME...MOT...LOC 2143Z 217DEG 15KT 4060 11619 4044 11550 TURNER
Special weather statement, Aug 2, 2:54 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
254 PM PDT TUE AUG 2 2011
NVZ033-022245-
EXTREME EASTERN ELKO COUNTY NV-
254 PM PDT TUE AUG 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
345 PM PDT...
AT 249 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 26 MILES EAST OF CURRIE...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
U.S. HIGHWAY 93 SOUTH OF WENDOVER...
RURAL SOUTHEASTERN ELKO COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4029 11417 4038 11438 4069 11422 4062 11403
4040 11403
TIME...MOT...LOC 2153Z 201DEG 10KT 4038 11427
TURNERThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:25 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Aug 2, 2:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 2, 3:11 PM PDT | Special Weather Statement | LKN | Elko | 34 min |
| Aug 2, 3:55 PM PDT | Special Weather Statement | LKN | 50 min |
Nearby
Special Weather Statements in Nevada, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.